MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION EXPERT; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION EXPERT; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number CAX501H12C
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Dyspnea (1816); Cough (4457)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging an issue related to a continuous positive airway pressure (cpap) device's sound abatement foam.The patient alleged visualization of black particles in filter, shortness of breath and cough.There was no report of patient harm or injury.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer was previously contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging an issue related to a cpap device's sound abatement foam.The patient alleged visualization of black particles in filter, shortness of breath and cough.There was no report of serious or permanent patient harm or injury.The device was returned to the manufacturer's product investigation laboratory for investigation.An internal visual inspection of the device was completed by the manufacturer.The manufacturer found evidence of dust contaminant inside the blower box at the location of the filter, on the pca, on the blower box, top enclosure, front panel, rear panel, bottom enclosure, the o-ring of the rear panel, on the blower cap, the blower, blower isolators, and the blower seal.The manufacturer also found evidence of keratin-like substance on the blower box outlet, blower seal, and contaminant on the blower seal.The manufacturer found no evidence of sound abatement foam degradation/breakdown.The manufacturer powered up the device and confirmed airflow.The device's downloaded event log was reviewed by the manufacturer and found no error logged.The manufacturer concludes there was evidence of multiple contaminations from the device.The manufacturer confirmed there was no evidence of sound abatement foam degradation/breakdown.Section d9, g3 and h6 has been updated/corrected in this report.

Brand Name
DREAMSTATION EXPERT
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key13568388
Report Number2518422-2022-04866
Device Sequence Number20349146
Product Code BZD
UDI-Device Identifier00606959053175
UDI-Public00606959053175
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCAX501H12C
Device Catalogue NumberCAX501H12C
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date02/21/2022
Supplement Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Patient SexUnknown